Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 24, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 28, 2018, 2:07 AM CDT for McDonald County, Missouri. It took effect at Mar 28, 2018, 2:25 AM CDT. It was in force for 35 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 28, 2018, 2:07 AM CDT (07:07 UTC)
- In effect from
- Mar 28, 2018, 2:25 AM CDT
- Expired
- Mar 29, 2018, 1:00 PM CDT
- In force
- 35 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County McDonald County, MO
The radar
The Tulsa radar (KINX), 102 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River (MO) near Tiff City (TIFM7). The gauge peaked at 16.13 ft at Mar 28, 2018, 5:00 AM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07189000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
254
WGUS43 KSGF 280707
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
207 AM CDT Wed Mar 28 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Elk River near Tiff City affecting McDonald County.
.This warning is based on future forecast precipitation during the
past 24 hours near the river basin. If conditions warrant...additional
rises or falls may occur based on future precipitation and runoff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC119-281905-
/O.NEW.KSGF.FL.W.0024.180328T0725Z-180329T1800Z/
/TIFM7.1.ER.180328T0725Z.180328T1200Z.180328T1800Z.NO/
207 AM CDT Wed Mar 28 2018
...For the Elk River near Tiff City...
* At 1:30 AM Wednesday The stage was 14.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage early this morning
and continue to rise to near 15.8 feet this morning. The river will
fall below flood stage by this afternoon.
* Impact...At 15.0 feet...Minor flooding occurs at the gage site. The
Cowskin River Floating Public Access Area on the west side of
Highway 43 floods. The access road to the RV Park at Herman's
Campground two miles upstream from the bridge floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Elk River Basin
Tiff City 15 14.8 Wed 01 AM 10.7 9.3 8.6
&&
LAT...LON 3663 9454 3658 9449 3656 9453 3661 9462
3664 9462
$$1 follow-up statement
362
WGUS83 KSGF 281422
FLSSGF
Flood Statement
National Weather Service Springfield MO
922 AM CDT Wed Mar 28 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Elk River near Tiff City affecting McDonald County
...The Flood Warning continues for the following rivers in
Missouri...
James River at Galena affecting Stone County
.Details for each location listed above are included below.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for updates or local media for
updates.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC209-290521-
/O.EXT.KSGF.FL.W.0021.000000T0000Z-180330T0132Z/
/GLNM7.1.ER.180328T1108Z.180328T1800Z.180329T0132Z.NO/
922 AM CDT Wed Mar 28 2018
...For the James River at Galena...
* At 8:15 AM Wednesday The stage was 16.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by this
afternoon.
* Impact...At 17.5 feet...Flood waters reach the second window level
of the restrooms at the James River Outfitter Canoe Park area.
(938.5 FT MSL)
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
James River Basin
Galena 15 16.0 Wed 08 AM 8.4 7.0 6.1
&&
LAT...LON 3677 9348 3678 9354 3688 9347 3687 9340
$$
MOC119-281452-
/O.CAN.KSGF.FL.W.0024.000000T0000Z-180329T1800Z/
/TIFM7.1.ER.180328T0650Z.180328T1015Z.180328T1311Z.NO/
922 AM CDT Wed Mar 28 2018
The Flood Warning has been cancelled for
...The Elk River near Tiff City.
* At 8:30 AM Wednesday The stage was 14.9 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 9.6 feet by tomorrow
morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Elk River Basin
Tiff City 15 14.9 Wed 08 AM 9.6 8.2 7.4
&&
LAT...LON 3663 9454 3658 9449 3656 9453 3661 9462
3664 9462
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 27, 11:51 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Mar 27, 11:51 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1151 PM CDT Tue Mar 27 2018 .UPDATE... Issued at 906 PM CDT Tue Mar 27 2018 Will be canceling the remaining flood watch for south central Missouri. Mainly light rain is expected for the next few hours, with quite a few breaks now showing up in the precipitation field. && .SHORT TERM...(This evening through Wednesday Night) Issued at 341 PM CDT Tue Mar 27 2018 A longwave trough continues to dig over the southern Rockies while a surface front is stalled from southern Illinois through southern Missouri into a low over northwest Arkansas. The H8 low level jet extends from central Arkansas into southeast Missouri and continues to pump deep Gulf moisture along and over the surface front. As upper level impulses move along the southwest flow...waves of rainfall continue to move along the front. Although the heavier rainfall has moved into southcentral and southeast Missouri...the rain will continue until the upper level trough begins to lift into the mid Mississippi Valley on Thursday. Patchy fog will also be a concern overnight with the moist atmosphere and saturated ground. Lows tonight and Wednesday night will be in the 40s with highs Wednesday in the mid to upper 50s. .LONG TERM...(Thursday through Tuesday) Issued at 341 PM CDT Tue Mar 27 2018 As the trough lifts northeast...it will finally drag the surface front eastward out of the area. This will then provide a brief respite from the rain from Thursday night through Saturday morning. A pattern change then takes place as we transition from southwest to northwest to quasi-zonal flow. This will allow the low over Hudson Bay to become more active which will then drop Canadian cold fronts and continental air masses into the area. The first front moves through on Saturday into Sunday. Overnight lows could drop into the mid 30s Saturday night and Sunday night...which means that there could be some snow mixed in with the rain. Given the time of year and temperatures just above freezing...no accumulations are expected. Temperatures should climb to near seasonal normals by the end of the forecast period. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1151 PM CDT Tue Mar 27 2018 Much of the steadier rain has moves off to the east of the TAF sites, with just some scattered rain showers over western and southwest Missouri. Widespread IFR Ceilings continue to be found across much of southern Missouri, with some MVFR ceilings further north across central Missouri. Rain will continue to diminish through the overnight hours, but IFR flight conditions are expected to continue at the TAF sites, with some LIFR possible. Latest run of the high resolution short term models have backed off a little on lower visibilities, but latest observations are showing pockets of visibility less than a mile in the KBBG area. Flight conditions will improve somewhat Wednesday afternoon before returning IFR Wednesday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && UPDATE...Raberding SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Raberding
Hazardous weather outlook, Mar 27, 4:44 PM CDT, 9 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 444 PM CDT Tue Mar 27 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-282145- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 444 PM CDT Tue Mar 27 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated flooding risk. Limited fog risk. DISCUSSION... Runoff from heavy rainfall on Tuesday will result in lingering flooding of low water crossings and some rivers through tonight. Patchy fog with visibilities less than 1 mile are possible at times tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Some flooding of low water crossing and rivers will continue Wednesday. A few thunderstorms are possible on Saturday across parts of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Mar 27, 9:10 PM CDT, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
910 PM CDT TUE MAR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLOOD 2 E ROCKBRIDGE 36.78N 92.37W
03/27/2018 OZARK MO EMERGENCY MNGR
LOW WATER CROSSING CLOSED AT HIGHWAY 95 AND
BRYANT CREEK DUE TO FLOODING.
&&Local storm report, Mar 27, 9:16 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT TUE MAR 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM FLOOD GAINESVILLE 36.61N 92.43W
03/27/2018 OZARK MO EMERGENCY MNGR
LOW WATER CROSSING AT MAIN STREET AND LICK
CREEK CLOSED DUE TO FLOODING.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 8:49 AM CDT | Areal Flood Warning | SGF | Douglas, Ozark, Taney, Wright | 8 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.